Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Best time of day to take ADs

(8 Posts)
SPARKLER1 Mon 28-Feb-05 22:45:39

I never know when the best time of day is to take the Citilopram tabs that I'm on. I usually take them first thing in the morning so that I get them in my system to deal with the day ahead. Have heard that they can be a cause of tiredness though and I'm wondering if the morning is actually the best time or not. Does anyone have any ideas? TIA

WigWamBam Mon 28-Feb-05 22:58:50

My GP and pharmacist both recommended that I take my Citalopram at bedtime.

MummytoSteven Mon 28-Feb-05 23:08:17

i've never heard of their being a best time of day. unless GP/pharmacist advises to contrary would just see what seems to suit you best. might also be worth trying taking them with food as well.

SPARKLER1 Tue 01-Mar-05 11:46:28

Went back to see GP today for repeat prescription and ask him this question. He said it really didn't matter as they work in a 24 hour cycle. He sometimes they can have a sedative affect so some people prefer to take them at bedtime. So there's the answer. Thanks.

starlover Wed 02-Mar-05 12:34:56

I was exhausted while on citalopram, so used to take them at night before I went to bed.
If I took them in the morning I couldn't get through the day at work!

expatinscotland Wed 02-Mar-05 12:36:51

I always took at bedtime.

MrsMiggins Wed 06-Apr-05 14:00:56

I've just started taking them and I do feel tired all day. I take mine after breakfast. How can you swap timing as it says you have to be very careful - e.g if you forget to take one, it just says wait until the next day.

bubba78 Wed 06-Apr-05 20:42:34

I've been taking Citalopram for about a year and have fiddled around with timings. I think it depends on what dose your taking and how long you've been taking them. I've just up'd my dosage and have found that taking them at bedtime is giving me a bad nights sleep. I don't think it does too much harm to change your timing from am to pm - you'd only be delaying it by 12 hrs or so and the tablets will still be in your system. I've found that if I forgotten to take them for a couple of days that by the third day I start to feel a bit dizzy/light-headed...mind you that could be the large G n T that goes with it?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now